Alert archive / Ohio / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 26, 2023, 9:33 PM EDT for Lucas County, Ohio. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2023, 9:33 PM EDT (01:33 UTC)
- Expired
- Jul 27, 2023, 2:38 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Lucas County, OH
The radar
The Detroit radar (KDTX), 118 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 11:37 PM EDT | FLASH FLOOD | 3 Nne Ottawa Hills, OH | Multiple vehicles stranded near Secor Rd and Laskey Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435
WGUS51 KCLE 270133
FFWCLE
OHC095-270730-
/O.NEW.KCLE.FF.W.0005.230727T0133Z-230727T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
933 PM EDT Wed Jul 26 2023
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Lucas County in northwestern Ohio...
* Until 330 AM EDT.
* At 933 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Toledo, Perrysburg, Oregon, Sylvania, Rossford, Holland, Maumee,
Ottawa Hills, Berkey, Harbor View, Reno Beach and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4156 8365 4156 8388 4172 8388 4173 8345
4172 8347 4170 8338 4171 8334 4165 8322
4162 8312 4161 8314 4162 8316 4162 8356
4157 8361
FLASH FLOOD...RADAR INDICATED
$$
Saunders1 follow-up statement
611
WGUS71 KCLE 270638
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
238 AM EDT Thu Jul 27 2023
OHC095-270648-
/O.CAN.KCLE.FF.W.0005.000000T0000Z-230727T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas OH-
238 AM EDT Thu Jul 27 2023
...FLASH FLOOD WARNING IS CANCELLED FOR LUCAS COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4156 8365 4156 8388 4172 8388 4173 8345
4172 8347 4170 8338 4171 8334 4165 8322
4162 8312 4161 8314 4162 8316 4162 8356
4157 8361
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:05 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 26, 8:05 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 805 PM EDT Wed Jul 26 2023 ...00z TAF Aviation and Near Term Forecast Update... .SYNOPSIS... Low pressure will move east across the central Great Lakes region tonight, bringing a warm front east across eastern Great Lakes region this evening. A cold front will move into the central Great Lakes by Friday, moving south across the forecast area on Saturday. High pressure builds in behind this front on Sunday and Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 730 pm update... As mentioned in the previous late afternoon forecast discussion, we were monitoring trends for the potential of another round of strong to severe convection redeveloping late this evening and tracking into northwest Ohio. The atmosphere was able to destabilized enough for a second round of organized convection which has formed in southern Michigan and just starting to track into NWOH as of this write up. This MCS will move almost in the same direction and locations as the previous MCS, but maybe just a touch more southeastward. The previous severe t'storm watch has been allowed to expire but a new one is in effect for portions of NWOH until late evening. Damaging wind gusts will be the primary threat followed by isolated large hail. Can't rule out an isolated tornado threat this evening. We will also have to watch how these storms track over the areas that already saw localized heavy rainfall from just a few hours ago. We could see a limited urban flash flood threat depending on how things evolve through late this evening. Previous discussion... This particular severe weather event has definitely been challenging and somewhat not what was originally expected as the outcome from the forecast earlier today. Due to active severe weather operations ongoing at this time, we will keep this portion of the near term discussion short. MLCAPE values have topped out at 3000 J/KG if not more with downward CAPE values as much as 1300 J/KG across portions of NW and north central Ohio this afternoon. We expected this line of severe storms to continue to track eastward through mid evening and mainly impact the areas and counties closer to the lakeshore through 00z. The bigger question which remains somewhat uncertain is how things evolve late this evening into the overnight with the next possible round of storms. Model guidance is still indicating another round of potential strong to severe convection redeveloping closer to the main mid level disturbance that is responsible for our active weather today. We don't have a good feel if this first round will use up all the available thermodynamics and energy for the next possible line line of convection late this evening. We do see scattered to clusters of new convection that has recently developed over towards southern Lake Michigan and northern Indiana. That will be the area of focus if we do see additional storms becoming better organized and possible track in our direction late this evening, after 00z for NW Ohio and after 03z for NE Ohio. The mid level wave will exit to our northeast by early Thursday morning. A weak frontal boundary will follow behind this system and drift southward early on Thursday. It will slow down or brief stall just south of the lakeshore across northern Ohio Thursday as the steering flow becomes parallel to the surface boundary. Additional isolated to scattered convection will very well develop along and south of this weak front tomorrow afternoon but should stay below severe limits with the lack of atmospheric shear and dynamics. It will be another very warm if not hot and humid day across the area Thursday afternoon with highs expected to reach the upper 80s to lower 90s once again. Any diurnal driven convection that develops during the heating of the day will quickly fade away or drift south out of our local area by Thursday evening. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... An active weather pattern will continue through the short term period, with chances of showers and thunderstorms expected Friday night into Saturday morning. In addition, high temperatures are expected to surge into the 90s, marking the hottest day in the CWA this year. During the day Friday, no showers are expected to develop across the area as dry mid-level air associated with an EML pushes across the area, creating a cap and inhibiting convection. Throughout the day, south to southwest winds at the surface will advect ample low level moisture into the area, allowing dewpoints to climb into the low to mid 70s. These winds will also increase WAA across the area and allow temperatures to surge into the low to mid 90s, with the warmest temperatures across the western counties. These temperatures coupled with dewpoints will result in apparent temperature values in excess of 100 degrees for nearly 6 hours. This will likely need a heat headline, likely in the form of a Heat Advisory. Chances of showers and thunderstorms ramp up late Friday evening and persist through Saturday morning as an upper-level shortwave moves east across the Great Lakes. Confidence in the severe potential remains low as the storms are expected during a diurnally unfavorable time. However, there is a non-zero chance of strong to severe storms as current models suggest CAPE values exceeding 2000 J/kg along with a strong LLJ of 45-50 knots and ample low level moisture across the area. Upper-level divergence associated with this shortwave will also have the potential to enhance convection. For now, SPC has highlighted the area in a Day 3 Marginal Risk for severe weather. The primary hazard with storms that develop with be strong winds. In addition to a potential severe threat, there is also an increasing likelihood of heavy rainfall and subsequent flooding. Current models continue to suggest PWATs near 2 inches with warm cloud layers exceeding 10kft, creating an environment conducive to torrential rainfall. In addition, some models suggest shear vectors becoming parallel to mean flow, which may promote backbuilding of storms. This will need to closely be monitored. On Saturday, showers and storms will gradually diminish from west to east throughout the day as the trough axis and associated cold front move east. There will again be a chance of strong to severe storms Saturday afternoon, especially across the central and eastern counties. Confidence in the storm potential is limited at this time as models diverge in agreement on instability and shear, however the potential of heavy rainfall and flooding will linger as PWATs near 2 inches persist ahead of the boundary. Temperatures will be a bit cooler on Saturday as CAA begins to push across the area with the boundary, allowing highs to only reach into the mid to upper 80s. Unfortunately, the mugginess will persist creating apparent temperatures closer to 90 degrees. Overnight lows on Saturday will drop into the low 60s and humidity will finally start to move out of the area. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... For the long term period, quieter weather is expected to move over the area as ridge builds over the central US and a trough pushes south across the NE US. This will provide the area with a break in precipitation from Sunday through Tuesday afternoon. Temperatures on Sunday will be a bit cool for July, only reaching into the mid to upper 70s, but will gradually increase to be in the mid 80s by Tuesday. Overnight lows will follow a similar pattern with Sunday nigh lows in the 50s gradually increasing into the 60s. Chances of showers will also begin to increase again Tuesday afternoon, but with low confidence this far out, opted to keep PoPs at isolated to scattered. && .AVIATION /00Z Thursday THROUGH Monday/... The main aviation weather concerns with this late evening TAF forecast issuance will be another round of strong to severe convection that is over NW Ohio and sweeping across the area later tonight. We have timed out the best window of possible impacts from the storms with 3 hour TEMPO groups with the earlier onset over NWOH and the later onset further east. Winds could be erratic and quite gusty with the leading front of any organized convection or MCS. Outside of any showers or storms, conditions will be VFR. Convection passing over area airports will bring down conditions to MVFR to brief IFR this evening into the overnight. The severity of the convection should decrease to general thunder after 04z this evening. Some MVFR ceilings may sneak into portions of the lakeshore areas and the higher terrain of the of north central Ohio late tonight towards Friday morning. Have several hours through mid morning of 2000 to 3000 feet for TOL, CLE, MFD, CAK, and ERI. Ceilings should lift back to VFR late Friday morning into the after with a gradual clearing by late afternoon. Winds overall will be southerly 10 knots with a few gusts up to 20 knots through late evening. A westerly wind 10 knots or less will return by Friday morning through the afternoon. Outlook...Non-VFR possible in isolated to widely scattered thunderstorms Thursday afternoon and again Friday afternoon through Saturday morning. The better chance for areas of thunderstorms will be late Friday night. && .MARINE... This afternoon, a line of strong to severe storms will move east across Lake Erie, with the potential to locally enhance winds and waves due to associated strong winds. Synoptically speaking, winds will be from the south-southwest at 15-20 knots into the early overnight hours, with locally higher winds possible in the open waters. Have opted to not issue a Small Craft Advisory due to offshore flow and the overall marginal winds outside of convection. Late tonight and into Thursday, winds will become easterly at 10-15 knots which will persist through Friday night before shifting to become more northerly into the start of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Griffin MARINE...Campbell
Hazardous weather outlook, Jul 26, 7:56 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 756 PM EDT Wed Jul 26 2023 OHZ009-013-014-017>023-027>033-036>038-047-089-PAZ002-003-280000- Erie-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Southern Erie- 756 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms are possible through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-006>008-280000- Lucas-Wood-Ottawa-Sandusky- 756 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-144>149-164>169-280000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 756 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Severe thunderstorms are possible through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-280000- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- 756 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-280000- Lorain-Cuyahoga-Lake- 756 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. Severe thunderstorms are possible through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. There is a moderate risk of rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. PAZ001-280000- Northern Erie- 756 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms are possible through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. There is a moderate risk of rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 26, 8:12 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
812 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Dmg 3 NW Erie 42.15N 80.13W
07/26/2023 Erie PA 911 Call Center
*** 3 INJ ***
Erie County dispatch center reports trees
down in Presque Isle State Park. One fallen
tree caused 3 injuries near Beach 8. Time
estimated via radar.
&&
SefcovicLocal storm report, Jul 26, 8:13 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
813 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Tstm Wnd Dmg 2 ENE Erie 42.14N 80.06W
07/26/2023 Erie PA 911 Call Center
Erie County dispatch center reports several
trees down across the northern portion of
the county including in the city of Erie and
just east of the city. Time estimated via
radar.
&&
SefcovicLocal storm report, Jul 26, 8:21 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
821 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM Tstm Wnd Dmg Meadville 41.64N 80.14W
07/26/2023 Crawford PA 911 Call Center
Crawford County 911 reports several trees
down across the county. Time estimated via
radar.
&&
SefcovicLocal storm report, Jul 26, 8:30 PM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
830 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM Tstm Wnd Dmg 1 SE Ravenna 41.15N 81.23W
07/26/2023 Portage OH 911 Call Center
Portage County dispatch reported numerous
trees down near and southeast of the city of
Ravenna. Time is estimated via radar.
&&
SefcovicSpecial weather statement, Jul 26, 9:01 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
901 PM EDT Wed Jul 26 2023
OHZ007-270145-
Ottawa OH-
901 PM EDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of Ottawa County through
945 PM EDT...
At 901 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 20 miles southeast of Grosse Ile to 10 miles
west of Put-In-Bay to 6 miles north of Oak Harbor. Movement was east
at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Clinton, Oak Harbor, Elmore, Catawba Island, Marblehead and
Rocky Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Ohio.
&&
LAT...LON 4162 8320 4152 8297 4151 8299 4153 8288
4154 8288 4156 8285 4165 8284 4164 8282
4161 8284 4153 8282 4154 8271 4150 8275
4149 8296 4145 8312 4146 8334 4150 8336
TIME...MOT...LOC 0101Z 274DEG 41KT 4186 8298 4170 8302 4161 8319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jul 26, 9:19 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
919 PM EDT Wed Jul 26 2023
OHZ007>010-270215-
Erie OH-Ottawa OH-Lorain OH-Sandusky OH-
919 PM EDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of Ottawa, Erie, eastern
Sandusky and northern Lorain Counties through 1015 PM EDT...
At 919 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Kelleys Island to near
Put-In-Bay to near Port Clinton. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Sandusky, Fremont, Vermilion, Western Vermilion, Port
Clinton, Westlake, North Ridgeville, Avon Lake, Amherst, Grafton,
Clyde, Northern Milan, Castalia, North Olmsted, Avon, Bay Village,
Sheffield Lake and Olmsted Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Ohio.
&&
LAT...LON 4148 8299 4149 8296 4145 8302 4141 8294
4145 8284 4147 8282 4150 8285 4150 8295
4156 8286 4153 8284 4154 8272 4146 8270
4137 8250 4152 8199 4149 8196 4136 8197
4135 8188 4127 8188 4131 8320
TIME...MOT...LOC 0119Z 278DEG 41KT 4179 8287 4160 8280 4151 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:10 PM EDT | Special Weather Statement | CLE | Lucas | 50 min |
| Jul 26, 8:14 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 16 min |
| Jul 26, 8:16 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 26, 8:41 PM EDT | Areal Flood Advisory | CLE | Lucas | 52 min |
| Jul 26, 9:01 PM EDT | Special Weather Statement | CLE | Ottawa | 44 min |
| Jul 26, 9:12 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 26, 9:19 PM EDT | Special Weather Statement | CLE | Erie, Lorain, Sandusky | 56 min |
| Jul 26, 9:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 10:28 PM EDT | Special Weather Statement | CLE | Ashtabula, Lake | 62 min |
| Jul 26, 11:14 PM EDT | Special Marine Warning | CLE | 61 min | |
| Jul 26, 11:58 PM EDT | Special Marine Warning | CLE | 41 min | |
| Jul 27, 12:09 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lake, Lorain | 4 hr |
| Jul 27, 3:23 AM EDT | Heat Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more | 36 hr |
Nearby
Flash Flood Warnings in Ohio, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.